Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 12, 2023, 3:18 AM EDT for Hernando County, Pasco County, Sumter County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2023, 3:18 AM EDT (07:18 UTC)
- Expired
- Oct 12, 2023, 3:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hernando County, FL, Pasco County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 83 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 12:49 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.5
The text
As transmitted.
963
WFUS52 KTBW 120718
TORTBW
FLC053-101-119-120745-
/O.NEW.KTBW.TO.W.0034.231012T0718Z-231012T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
318 AM EDT Thu Oct 12 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Sumter County in central Florida...
Northeastern Pasco County in west central Florida...
Southeastern Hernando County in west central Florida...
* Until 345 AM EDT.
* At 317 AM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Leo, or 9 miles west of Dade City, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dade City and Hill n Dale around 325 AM EDT.
Other locations impacted by this tornadic thunderstorm include Darby,
Spring Lake, Lacoochee, Ridge Manor, Tarrytown, Croom, Blanton, San
Antonio, and Dade City North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2830 8235 2840 8246 2869 8218 2852 8199
TIME...MOT...LOC 0717Z 226DEG 36KT 2839 8235
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
173
WWUS52 KTBW 120728
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
328 AM EDT Thu Oct 12 2023
FLC053-101-119-120745-
/O.CON.KTBW.TO.W.0034.000000T0000Z-231012T0745Z/
Sumter FL-Pasco FL-Hernando FL-
328 AM EDT Thu Oct 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR CENTRAL
SUMTER...NORTHERN PASCO AND SOUTHEASTERN HERNANDO COUNTIES...
At 328 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Hill n Dale, or 8 miles northwest of Dade City,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Sumter, northern Pasco and southeastern Hernando Counties,
including the following locations... Ridge Manor, Spring Lake,
Tarrytown, Croom, Lacoochee, and Blanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2840 8227 2848 8236 2869 8218 2852 8199
TIME...MOT...LOC 0728Z 226DEG 36KT 2847 8226
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:00 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 12, 3:00 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 AM EDT Thu Oct 12 2023
...SEVERE WEATHER THREAT CONTINUES...
.DISCUSSION...
Issued at 258 AM EDT Thu Oct 12 2023
The threat for severe weather continues through mid-day as an area
of low pressure moves into the Florida panhandle. A number of
supercells have been observed overnight moving across nearshore Gulf
waters and adjacent coastal areas. As the low continues the ENE
propagation, this favorable axis continues to translate eastward
with it, keeping the FL peninsula in a region where additional
storms are possible. The primary concern is for tornadoes, followed
by damaging wind gusts, and heavy rainfall. The storm system is also
creating dangerous marine conditions, high surf and rip currents,
along with the potential for minor coastal flooding.
As the low pulls away later today and tonight, the severe threat
will diminish. However, additional moisture and instability will
linger into Friday. Rounds of showers and possibly thunderstorms
will continue into the weekend in response.
Another cold front arrives this weekend, finally clearing things out
and ushering back in another round of cooler and drier weather for
the start of the week. Monday, Tuesday, and Wednesday all have
daytime highs forecast in the low-to-mid 70s with overnight lows
Tuesday night into Wednesday looking like the coolest in the upper
40s north to around 60 degrees south. This will be a nice change of
pace after the last couple days.
Thereafter, the winds will veer back easterly and conditions will
once again moderate. A gradual return to warmer and more humid
conditions is expected thereafter. Overall, should be a beautiful,
mild week.
&&
.AVIATION...
(06Z TAFS)
Issued at 258 AM EDT Thu Oct 12 2023
Scattered convection will continue overnight into Thursday morning
causing some MVFR/local IFR conditions with areas of MVFR ceilings
in the moist airmass across the region. More convection is expected
this afternoon, mainly at the central Florida TAF sites of TPA, PIE,
LAL, and SRQ with MVFR/local IFR conditions possible. Southeast to
south winds at 10 to 15 knots with some gusts to around 25 knots
will increase to 15 to 20 knots with gusts to around 30 knots mid-
morning Thursday through the afternoon hours. Winds will be erratic
within any convection and could gust to 35 knots.
&&
.MARINE...
Issued at 258 AM EDT Thu Oct 12 2023
Hazardous marine conditions continue as elevated winds create
elevated seas that are dangerous for small craft. Even as winds and
seas subside , showers and thunderstorms continue across coastal
waters into the weekend, with locally hazardous conditions possible
in the vicinity. Another cold front will push through late in the
weekend, with higher winds and seas returning.
&&
.FIRE WEATHER...
Issued at 258 AM EDT Thu Oct 12 2023
No concerns into the weekend as ample moisture continues to support
rounds of showers and storms. Cooler and drier air will filter in
over the weekend and into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 81 88 78 / 80 40 40 20
FMY 89 81 90 79 / 60 30 50 20
GIF 88 77 89 75 / 80 50 60 20
SRQ 89 79 89 78 / 80 40 50 20
BKV 88 76 88 73 / 80 40 40 10
SPG 86 80 86 78 / 70 40 40 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
High Surf Advisory until 8 PM EDT this evening for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory from 10 AM this morning to 5 PM EDT this
afternoon for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Small Craft Advisory until 2 PM EDT this afternoon for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...Flannery
AVIATION...CloseIn the hours before
Local storm report, Oct 12, 2:07 AM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
207 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Waterspout 3 NNW Belleair 27.98N 82.84W
10/12/2023 GMZ853 FL Public
Mutiple social media videos and pictures
show a waterspout just off Clearwater Beach.
Time estimated from radar.
&&
ARFLocal storm report, Oct 12, 2:25 AM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
225 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tstm Wnd Gst 3 NNW Belleair 27.98N 82.83W
10/12/2023 M41 MPH GMZ853 FL Buoy
Buoy station CWBF1 Clearwater Beach Pier 60.
&&
ARFLocal storm report, Oct 12, 2:30 AM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
230 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM Tstm Wnd Gst 3 W Crystal River 28.90N 82.65W
10/12/2023 M42 MPH Citrus FL Mesonet
Mesonet station 0212W 2.9 W Crystal River
(WEATHERSTEM).
&&Local storm report, Oct 12, 2:35 AM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
235 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM Tornado 2 SE Crystal River 28.88N 82.58W
10/12/2023 Citrus FL Emergency Mngr
Emergency management reported a tornado at
US-19 and W Ford Island Tr. Roof damage and
powerlines have been reported down in the
vicinity. Time estimated from radar.
&&
ARFLocal storm report, Oct 12, 2:38 AM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
238 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tornado 3 WSW Dunedin 28.00N 82.83W
10/12/2023 Pinellas FL Emergency Mngr
FDEM reports damage in N Clearwater Beach
from tornado. Time estimated by radar.
&&
ARFLocal storm report, Oct 12, 3:07 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
307 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Tornado 2 E Crystal River 28.90N 82.57W
10/12/2023 Citrus FL Emergency Mngr
Emergency management reports debris blocking
the roadway on Hwy 44 in Citrus County. Time
estimated from radar.
&&
ARFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:27 PM EDT | Special Marine Warning | TBW | 18 min | |
| Oct 11, 10:31 PM EDT | Tornado Warning | TBW | Sarasota | 29 min |
| Oct 11, 10:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 13 min |
| Oct 11, 11:22 PM EDT | Special Marine Warning | TBW | 113 min | |
| Oct 12, 12:15 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 30 min |
| Oct 12, 1:01 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 44 min |
| Oct 12, 1:11 AM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 12, 1:41 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 34 min |
| Oct 12, 1:46 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 44 min |
| Oct 12, 1:58 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:13 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:33 AM EDT | Tornado Warning | TBW | Citrus | 13 min |
| Oct 12, 2:41 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 2:44 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 31 min |
| Oct 12, 3:12 AM EDT | Tornado Warning | TBW | Hernando, Sumter | 22 min |
| Oct 12, 3:15 AM EDT | Tornado Warning | TBW | Citrus | 30 min |
| Oct 12, 3:32 AM EDT | Tornado Warning | TBW | Levy | 28 min |
| Oct 12, 3:41 AM EDT | Areal Flood Advisory | TBW | Citrus | 4 hr |
| Oct 12, 3:44 AM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 106 min |
| Oct 12, 4:01 AM EDT | Severe Thunderstorm Warning | TBW | Sumter | 12 min |
| Oct 12, 4:11 AM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Oct 12, 4:27 AM EDT | Special Weather Statement | TBW | Citrus | 33 min |
| Oct 12, 4:45 AM EDT | Areal Flood Advisory | TBW | Levy | 2 hr |
| Oct 12, 4:54 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 5:25 AM EDT | Special Weather Statement | TBW | Citrus | 35 min |
| Oct 12, 5:34 AM EDT | Tornado Warning | TBW | Citrus, Levy | 26 min |
| Oct 12, 7:21 AM EDT | Special Weather Statement | TBW | Citrus | 24 min |
| Oct 12, 7:31 AM EDT | Tornado Warning | TBW | Citrus | 29 min |
| Oct 12, 8:04 AM EDT | Tornado Warning | TBW | Citrus | 11 min |
| Oct 12, 10:16 AM EDT | Special Marine Warning | TBW | 119 min | |
| Oct 12, 11:00 AM EDT | Tornado Warning | TBW | Citrus, Hernando | 32 min |
| Oct 12, 11:35 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 25 min |
| Oct 12, 12:00 PM EDT | Special Weather Statement | TBW | Pinellas | 45 min |
| Oct 12, 12:10 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 2:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Oct 12, 6:47 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.